MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-450-10 |
| Medical Device Problem Codes |
Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left ica cavernous segment.The patient's vessel tortuosity was moderate.The landing zone was 3.1mm distal and 4.3mm proximal.It was reported that the pipeline was deployed distally to pre-flip ptfe sleeves.They resheathed and dragged down to the distal landing zone.Once deployed, the pipeline was not opening as usual.After 2 resheathing attempts, the pipeline was removed from the patient and inspected to have found the ptfe sleeves being firmly closed on the distal braids.The pipeline was not positioned in a bend and less than 50% had been deployed when it failed to open.No other steps were taken to open the device. the pipeline was replaced, and the patient did not experience any injury or complications.Angiographic results post procedure were said to be successful with no occlusion.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a phenom 27 microcatheter, traxcess 14 gudiewire, cerebase 6f + phenom plus guide catheters, and a balt eclipse 6x12.
Additional Manufacturer Narrative
H3: the pipeline flex shield embolization device was returned for analysis.The proximal segment of pipeline flex shield pushiwre was not returned for analysis.No bent or kink was found with distal segment of pushwire.However, the distal hypotube was found to be broken.In addition, the distal hypotube was found to be stretched.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline flex shield braid were found fully opened and moderately frayed.No other anomalies were observed.The broken end was sent out for sem (scanning electron microscopy) analysis.Based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at the distal end as the device was resheated.In addition, the proximal and distal ends could not be identified.The distal and proximal ends of the pipeline flex shield braid were found fully opened and moderately frayed.Per the sem result, the broken end failed via mechanical damage, then ductile overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.